Thunderstorm Wind, Grand
- When
- July 17, 7:15 PM MST
- Where
- Grand County, (Cny)canyonlands Fld
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.767, -109.750
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 17, 2:29 PM MST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 329 PM MDT MON JUL 17 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... HIGH PRESSURE CENTERED RIGHT ON TOP OF THE CWFA EARLY THIS AFTERNOON. DIURNAL WARMING AND GRADUAL UPWARD TREND IN MOISTURE HAS RESULTED IN INCREASED SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON. TONIGHT: KGJT 17/12Z SOUNDING HELD 0.80 PW THIS MORNING AND REPORTS FROM YESTERDAYS STORMS INDICATED THAT MANY STORMS WERE PRODUCING WETTING RAIN. AS IN PREVIOUS DAYS...EXPECT DIURNAL COOLING TO BRING ABOUT END OF CONVECTIVE ACTIVITY THIS EVENING. HOWEVER...MODELS HINT AT WEAK INVERTED TROF MOVING NORTHWEST...NORTH THEN NORTHEASTWARD ACROSS WESTERN COLORADO OVERNIGHT. THEREFORE...HELD ONTO SOME LOW POPS. TUESDAY-WEDNESDAY: MODELS SHOW SLOW MOISTENING TREND TO CONTINUE THROUGH MIDWEEK WITH PW VALUES APPROACHING 0.9 BY MIDWEEK AS HIGH SLIPS JUST A BIT EASTWARD. THEREFORE...WILL CONTINUE WITH INCREASED POP CHANCES DURING THIS PERIOD. EXPECT BEST RAIN CHANCES ON WEDNESDAY AS ANOTHER DISTURBANCE INDICATED IN MODEL DATA PROGGED TO IMPACT THE AREA. INCREASED CLOUDS AND SHOWERS WILL RESULT IN A SLOW COOLING TREND THROUGH WEDNESDAY. .LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...HIGH PRESSURE BEGINS TO BUILD BACK TO OUR WEST ON THURSDAY AND AMPLIFIES STRONGLY ALONG THE WEST COAST. PREVIOUS EXTENDED FORECASTS FOR THESE PERIODS HAVE SHOWN A DRYING TREND. BUT WITH THE STRONG AMPLIFICATION OF THE WEST COAST RIDGE...AN OPEN WAVE DROPPING SOUTH ALONG THE EAST/LEE SIDE OF THE RIDGE DROPS INTO THE GREAT BASIN ON FRIDAY. THE EC HAS LED THE WAY WITH THIS SCENARIO...BUT THE GFS HAS FOLLOWED. THOUGH CLIMATOLOGICALLY UNUSUAL...MODEL AGREEMENT PUSHES THIS FORECAST FOR HIGHER POPS BOTH FRIDAY AND FRIDAY NIGHT. SOME WEAK TROFINESS REMAINS THROUGH THE WEEKEND FOR LATE-DAY SHOWERS AND STORMS. TEMPERATURES BACK DOWN NEAR OR JUST ABOVE AVERAGE. RAMEY && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && NL/JOE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 421 AM MDT MON JUL 17 2006 COZ001>014-017>023-UTZ022>025-027>029-181030- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 421 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP NEAR THE CONTINENTAL DIVIDE LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH WIDELY SCATTERED THUNDERSTORMS OVER THE SAN JUAN MOUNTAINS. THESE STORMS WILL PRODUCE OCCASIONAL LIGHTNING STRIKES AND LOCAL GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH SUNDAY. THESE STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CJC
The Grand Junction radar (KGJX), 137 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524311.